Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 31, 2006, 7:33 PM EST for Henry County, Rush County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2006, 7:33 PM EST (00:33 UTC)
- Expired
- Mar 31, 2006, 8:23 PM EST
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Henry County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:43 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 010033
SVRIND
INC065-139-010130-
/O.NEW.KIND.SV.W.0046.060401T0033Z-060401T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EST FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RUSH COUNTY IN CENTRAL INDIANA
HENRY COUNTY IN EAST CENTRAL INDIANA
* UNTIL 830 PM EST
* AT 731 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF SHIRLEY...OR ABOUT 16 MILES SOUTH OF ANDERSON...AND MOVING
EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHIRLEY AROUND 740 PM EST...
KENNARD AROUND 745 PM EST...
GREENSBORO AROUND 750 PM EST...
NEW CASTLE AROUND 755 PM EST...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3999 8557 3971 8564 3973 8532 3979 8532
3980 8523 4002 8523
$$
NIELD2 follow-up statements
000
WWUS53 KIND 010108
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
808 PM EST FRI MAR 31 2006
INC065-139-010130-
/O.CON.KIND.SV.W.0046.000000T0000Z-060401T0130Z/
HENRY-RUSH-
808 PM EST FRI MAR 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EST
FOR NORTHEASTERN RUSH AND EASTERN HENRY COUNTIES...
AT 806 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR NEW CASTLE...OR ABOUT 9 MILES NORTHWEST
OF CAMBRIDGE CITY...MOVING EAST AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING
FOR NORTH CENTRAL INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA.
LAT...LON 4000 8537 3974 8546 3973 8532 3979 8532
3980 8523 4002 8523
$$
CS000
WWUS53 KIND 010123
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
823 PM EST FRI MAR 31 2006
INC065-139-010133-
/O.CAN.KIND.SV.W.0046.000000T0000Z-060401T0130Z/
HENRY-RUSH-
823 PM EST FRI MAR 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSH AND EASTERN
HENRY COUNTIES IS CANCELLED...
THE STORMS HAVE MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING
FOR NORTH CENTRAL INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA.
LAT...LON 4000 8537 3974 8546 3973 8532 3979 8532
3980 8523 4002 8523
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:52 PM EST, 6 hours 41 minutes earlier.
Area forecast discussion, Mar 31, 12:52 PM EST, 6 hours 41 minutes before
XUS63 KIND 280722 AFDIND AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1252 PM EST FRI MAR 31 2006 .DISCUSSION...MAIN PROBLEM IS THREAT OF THUNDER/SVR TONIGHT. DRY SLOT IS NOW CLEARING SKIES OVER AREA. DEWPOINT AXIS IS ALONG WESTERN BORDER OF CWA. PRETTY GOOD WINDS ALSO...ALTHO NOT MUCH DIRECTIONAL SHEAR. WITH HEATING AND WIND...LIKE SPC OUTLOOK FOR SLIGHT RISK OVER MOST OF CWA. QUESTION IS WHERE/WHEN THINGS WILL FIRE. SUSPECT IT WILL BE NEAR THE MOISTURE AXIS...DEWPOINTS WEST OF THERE FALL OFF RAPIDLY. UNDER THIS SCENARIO...LINE TO FIRE LATE THIS AFTERNOON. PROBABLY BROKEN SINCE MOISTURE IS NOT THAT GREAT. HIGH CHANCE POPS IN ORDER. SEVERE POSSIBLE WITH DRY AIR ALOFT AND RAPID HEATING IN ADVANCE OF LINE. WILL MENTION SVR IN GRIDS. MODELS IN GOOD AGREEMENT ABOUT DRIER AIR SWEEPING IN TONIGHT... BRINGING A DRY SPELL UNTIL WARM FRONT SHOWS UP SUNDAY. MOS TEMPS LOOK A LITTLE HIGH TONIGHT AND SATURDAY BASED ON WHATS UPSTREAM...AND ALSO SATURDAY NIGHT SINCE MOST MODELS HAVE BEEN A LITTLE FAST LATELY...WHICH MEANS CLOUDS MAY BE SLOW TO ARRIVE. GUIDANCE CLOSE ON SUNDAY AND WILL TAKE CONSENSUS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Mar 31, 12:59 PM EST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 PM EST FRI MAR 31 2006 INZ021-028>031-035>049-051>057-060>065-067>072-011100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1159 AM CST FRI MAR 31 2006 /1259 PM EST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP ACROSS CENTRAL INDIANA BY THE MID TO LATE AFTERNOON HOURS...AND LINGER INTO THE LATE EVENING HOURS. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ALL POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT 300 PM TO 900 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL TARGET THE AREA FOR MORE THUNDERSTORMS LATE SUNDAY THROUGH SUNDAY NIGHT. THIS SYSTEM ALSO APPEARS CAPABLE OF PRODUCING SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 300 PM THROUGH THE LATE EVENING HOURS TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Mar 31, 7:08 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 8 NE DANVILLE 39.84N 86.41W
03/31/2006 HENDRICKS IN AMATEUR RADIO
24 INCH DIAMTER TRE AND ROOF SHEETING 90 DEGREES APART
0653 PM HAIL CLOVERDALE 39.52N 86.80W
03/31/2006 E1.75 INCH PUTNAM IN LAW ENFORCEMENT
I70 AT MILE MARKER 39
0642 PM TSTM WND DMG 8 NE DANVILLE 39.84N 86.41W
03/31/2006 HENDRICKS IN AMATEUR RADIO
DEAD TREE 20 INCH DIAMETER DOWN
&&
CPLocal storm report, Mar 31, 7:10 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST INDIANAPOLIS 39.78N 86.15W
03/31/2006 M61 MPH MARION IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 7:17 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
717 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL HYMERA 39.19N 87.30W
03/31/2006 E1.75 INCH SULLIVAN IN AMATEUR RADIO
0711 PM HAIL 12 SE BRAZIL 39.40N 86.96W
03/31/2006 E0.75 INCH CLAY IN AMATEUR RADIO
&&
CPLocal storm report, Mar 31, 7:19 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL JASONVILLE 39.16N 87.20W
03/31/2006 E1.75 INCH GREENE IN AMATEUR RADIO
&&
CPLocal storm report, Mar 31, 7:25 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 3 SE INDIANAPOLIS 39.75N 86.11W
03/31/2006 E0.75 INCH MARION IN AMATEUR RADIO
0721 PM HAIL JASONVILLE 39.16N 87.20W
03/31/2006 E1.75 INCH GREENE IN LAW ENFORCEMENT
&&
CPLocal storm report, Mar 31, 7:29 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TORNADO 1 E GREENWOOD 39.62N 86.10W
03/31/2006 JOHNSON IN AMATEUR RADIO
I65 99 MILE MARKER NEAR MAIN STREET...TORNADO HAS BEEN
SPOTTED ON THE GROUND
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:08 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 67 min |
| Mar 31, 7:11 PM EST | Severe Thunderstorm Warning | IND | Hancock | 49 min |
| Mar 31, 7:13 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 47 min |
| Mar 31, 7:15 PM EST | Severe Thunderstorm Warning | IND | Owen | 18 min |
| Mar 31, 7:24 PM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 66 min |
| Mar 31, 7:26 PM EST | Tornado Warning | IND | Johnson, Shelby | 49 min |
| Mar 31, 7:43 PM EST | Tornado Warning | IND | Hancock, Rush, Shelby | 28 min |
| Mar 31, 7:45 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Shelby | 45 min |
| Mar 31, 7:58 PM EST | Severe Thunderstorm Warning | IND | Randolph | 44 min |
| Mar 31, 8:00 PM EST | Tornado Warning | IND | Bartholomew, Shelby | 34 min |
| Mar 31, 8:08 PM EST | Tornado Warning | IND | Brown, Jackson, Monroe | 36 min |
| Mar 31, 8:14 PM EST | Tornado Warning | IND | Greene, Lawrence, Martin | 46 min |
| Mar 31, 8:19 PM EST | Tornado Warning | IND | Decatur, Rush | 24 min |
| Mar 31, 8:36 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Greene, Jackson, Jennings and 4 more | 54 min |
| Mar 31, 8:42 PM EST | Tornado Warning | IND | Bartholomew, Jackson, Jennings | 48 min |
| Mar 31, 9:22 PM EST | Tornado Warning | IND | Jennings | 23 min |
| Mar 31, 9:31 PM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings, Lawrence, Martin | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.